Alert archive / Washington / Gale Warnings in 2018

Gale Warning 49, NWS Seattle, WA

June 3, 2018

NWS Seattle, WA issued this gale warning at Jun 3, 2018, 8:46 PM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2018, 8:46 PM PDT (03:46 UTC)
Expired
Jun 4, 2018, 12:08 AM PDT
In force
3 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

162 
WHUS76 KSEW 040346
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
846 PM PDT Sun Jun 3 2018

PZZ131-041200-
/O.UPG.KSEW.SC.Y.0124.000000T0000Z-180604T1700Z/
/O.NEW.KSEW.GL.W.0049.180604T0346Z-180604T1200Z/
/O.EXB.KSEW.SC.Y.0125.180604T1200Z-180604T1700Z/
Central U.S. Waters Strait Of Juan De Fuca-
846 PM PDT Sun Jun 3 2018

...GALE WARNING IN EFFECT UNTIL 5 AM PDT MONDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 10 AM PDT MONDAY...

The National Weather Service in Seattle has issued a Gale
Warning...which is in effect until 5 AM PDT Monday. A Small Craft
Advisory has also been issued. The Small Craft Advisory is in 
effect from 5 AM to 10 AM PDT Monday. 

* WIND AND WAVES...West winds 25 to 35 knots tonight easing to 
  15-30 knots early Monday morning. Wind waves 4 to 6 feet tonight
  subsiding to 2 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ132-041200-
/O.CON.KSEW.SC.Y.0125.000000T0000Z-180604T1700Z/
East Entrance U.S. Waters Strait Of Juan De Fuca-
846 PM PDT Sun Jun 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT
MONDAY...

* WIND AND WAVES...West winds 15 to 30 knots through late 
  tonight. Wind waves 2 to 5 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ133-040600-
/O.CON.KSEW.SC.Y.0125.000000T0000Z-180604T0600Z/
Northern Inland Waters Including The San Juan Islands-
846 PM PDT Sun Jun 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WIND AND WAVES...Southwest winds 20 to 30 knots this evening
  before subsiding after midnight. Wind waves 3 to 5 feet. 
  Highest wind and waves near the eastern entrance to the Strait.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle
1 follow-up statement
178 
WHUS76 KSEW 040708
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
1208 AM PDT Mon Jun 4 2018

PZZ131-041515-
/O.CAN.KSEW.GL.W.0049.000000T0000Z-180604T1200Z/
/O.EXT.KSEW.SC.Y.0125.180604T0708Z-180604T1700Z/
Central U.S. Waters Strait Of Juan De Fuca-
1208 AM PDT Mon Jun 4 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PDT THIS
MORNING...
...GALE WARNING IS CANCELLED...

* WIND AND WAVES...West winds 15-30 knots through late this
  morning. Wind waves 2 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ132-041515-
/O.CON.KSEW.SC.Y.0125.000000T0000Z-180604T1700Z/
East Entrance U.S. Waters Strait Of Juan De Fuca-
1208 AM PDT Mon Jun 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS
MORNING...

* WIND AND WAVES...West winds 15 to 30 knots through late 
  tonight. Wind waves 2 to 5 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 3, 8:00 PM PDT, 46 minutes earlier.

Area forecast discussion, Jun 3, 8:00 PM PDT, 46 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
800 PM PDT Sun Jun 3 2018

.SYNOPSIS...Low pressure aloft will prevail over the region
through Monday for cloudy skies with a chance for rain and cooler
temperatures. Expect a weak system to bring a threat of showers to
mainly the north coast on Tuesday. High pressure aloft will prevail
Wednesday and Thursday for dry and warmer weather.

&&

.SHORT TERM...Current radar shows our weak cold front is on its way
out of the area as precip associated with the system heads toward
the Cascades. A band of showers looks to have set up over western
portions of Skagit and Whatcom Counties...otherwise much of the area
looks to be drying out. Still looking at a fair amount of low to mid
level cloudiness behind the front...and with low level moisture
remaining pretty abundant...will see those clouds hang on through
the overnight and into Monday.

Zooming out to the big picture...the current upper level trough will
remain over the Pacific Northwest through much of Monday for cool
and unsettled conditions. The best chance of showers will be over
the mountains and within the convergence zone. Expect a weak short
wave ridge to move over the region late Monday before moving east of
the area late Monday night...bringing a momentary respite in
activity before a weak low pressure system enters the area returning
the threat of showers to mainly the north coast on Tuesday. Daytime
temperatures will be below normal on Monday and near normal on
Tuesday.

Look for 500 mb heights to rise on Wednesday, allowing daytime
temps to rebound to slightly above normal. There will be some low
clouds over mainly the coast in the morning; otherwise, expect
mostly sunny skies over the CWA. NC/SMR

.LONG TERM...From Previous Discussion...WA will be between an upper
level ridge centered over the Central U.S. and a deep trof over the
northeast Pacific on Thursday. This will place the area under
southwest flow aloft and keep the low level flow onshore. Temps on
Thursday are anticipated to be slightly cooler than on Wednesday due
to increased cloud cover.

The offshore upper level trof will approach the Pacific Northwest
on Friday for a threat of rain in the afternoon. The models still
differed on the timing of this feature. There is a chance that the
precip threat will hold off until Friday night. This weekend
appeared unsettled due to the presence of an upper level trof over
the region. There is a chance that the forecast temps may be too
warm. At any rate, daytime temps are anticipated to fall below
normal again.

&&

.AVIATION...Moderately strong westerly flow aloft as a weak front
over interior Western WA shifts east of the Cascades this evening.
Air mass remains generally stable with moisture throughout...but mid
levels are expected to dry out some overnight...although low levels
will remain very moist. Cigs mostly VFR with some isolated MVFR
spots at the time of this writing...but cigs are expected to fall
tonight with MVFR conditions expected to become more widespread
tonight and into Monday morning.

Inherited forecast suggests a Puget Sound convergence zone should
develop tonight and continue overnight. Areas from N Seattle to
Everett have the best shot at some convergence zone rainfall. There
is only a 20 percent chance that it will drift south to SEA/BFI.
Mercer/SMR

KSEA...Northwest wind to 10 kt becoming Northeast to 5 kt after
sunset. Periods of MVFR area possible tonight and into Monday
morning. Mercer/SMR

&&

.MARINE...Onshore flow will strengthen behind a front this evening.
Expect high-end small craft winds in the central and eastern Strait.
A brief gale at Race Rocks may be possible and will monitor in case
a short-fused warning is needed there...but for now will leave
headlines as they are for evening package. Otherwise, varying
degrees of onshore flow remains the dominant weather feature over
the waters with the Strait expecting small craft winds at times
through the week. Mercer/SMR

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 10 AM PDT Monday for Central U.S.
     Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
     Strait Of Juan De Fuca.

     Small Craft Advisory until 11 PM PDT this evening for Northern
     Inland Waters Including The San Juan Islands.

&&

www.weather.gov/seattle

Nearby

Gale Warnings in Washington, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.